Alert archive / Missouri / Red Flag Warnings in 2020
Red Flag Warning 9, NWS Springfield, MO
NWS Springfield, MO issued this red flag warning at Nov 19, 2020, 2:41 AM CST for 19 counties in Missouri. It took effect at Nov 19, 2020, 9:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2020, 2:41 AM CST (08:41 UTC)
- In effect from
- Nov 19, 2020, 9:00 AM CST
- Expired
- Nov 19, 2020, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Springfield, MO
Counties Barry County, MO, Camden County, MO, Christian County, MO, Dallas County, MO, Douglas County, MO, Greene County, MO, Howell County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Ozark County, MO, Phelps County, MO, Pulaski County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 67 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2981 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 470 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
288 WWUS83 KSGF 190841 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 241 AM CST Thu Nov 19 2020 MOZ056>058-069>071-080>082-090>092-095>097-102>105-191645- /O.NEW.KSGF.FW.W.0009.201119T1500Z-201120T0000Z/ Morgan-Miller-Maries-Camden-Pulaski-Phelps-Dallas-Laclede-Texas- Greene-Webster-Wright-Christian-Douglas-Howell-Barry-Stone-Taney- Ozark- 241 AM CST Thu Nov 19 2020 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 056, 057, 058, 069, 070, 071, 080, 081, 082, 090, 091, 092, 095, 096, 097, 102, 103, 104, AND 105... The National Weather Service in Springfield has issued a Red Flag Warning, which is in effect from 9 AM this morning to 6 PM CST this evening. * AFFECTED AREA...In Missouri...Fire weather zones 056, 057, 058, 069, 070, 071, 080, 081, 082, 090, 091, 092, 095, 096, 097, 102, 103, 104, and 105. * WIND...Southerly winds will increase to 20 to 30 mph with gusts of 30 to 45 mph. * HUMIDITY...25 to 35 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Titus
2 follow-up statements
022 WWUS83 KSGF 190852 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 252 AM CST Thu Nov 19 2020 MOZ056>058-069>071-080>082-090>092-095>097-102>105-200000- /O.CON.KSGF.FW.W.0009.201119T1500Z-201120T0000Z/ Morgan-Miller-Maries-Camden-Pulaski-Phelps-Dallas-Laclede-Texas- Greene-Webster-Wright-Christian-Douglas-Howell-Barry-Stone-Taney- Ozark- 252 AM CST Thu Nov 19 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 056, 057, 058, 069, 070, 071, 080, 081, 082, 090, 091, 092, 095, 096, 097, 102, 103, 104, AND 105... * AFFECTED AREA...In Missouri...Fire weather zones 056, 057, 058, 069, 070, 071, 080, 081, 082, 090, 091, 092, 095, 096, 097, 102, 103, 104, and 105. * WIND...Southerly winds will increase to 20 to 30 mph with gustsof 30 to 45 mph. * HUMIDITY...25 to 35 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Titus
230 WWUS83 KSGF 200000 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 600 PM CST Thu Nov 19 2020 ...RED FLAG WARNING HAS EXPIRED... MOZ056>058-069>071-080>082-090>092-095>097-102>105-200100- /O.EXP.KSGF.FW.W.0009.000000T0000Z-201120T0000Z/ Morgan-Miller-Maries-Camden-Pulaski-Phelps-Dallas-Laclede-Texas- Greene-Webster-Wright-Christian-Douglas-Howell-Barry-Stone-Taney- Ozark- 600 PM CST Thu Nov 19 2020 ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 056, 057, 058, 069, 070, 071, 080, 081, 082, 090, 091, 092, 095, 096, 097, 102, 103, 104, AND 105... Wind speeds will continue to decrease through the evening and tonight as relative humidity improves. Therefore, the Red Flag Warning has been allowed to expire. $$ Rothstein
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Nov 18, 11:38 PM CST, 3 hours 3 minutes earlier.
Area forecast discussion, Nov 18, 11:38 PM CST, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1138 PM CST Wed Nov 18 2020
...Updated for the 06Z Aviation Discussion...
.SHORT TERM...(This evening through Thursday)
Issued at 234 PM CST Wed Nov 18 2020
Red Flag Warning conditions continue this afternoon across
portions of southeast Kansas into southwest Missouri. Expect
southerly wind gusts to back off into the evening hours, but still
remaining breezy with occasional gusts. Overnight temperatures
will fall into the upper 40s to lower 50s.
By Thursday morning, winds will begin to increase and gust across
the Missouri Ozarks region. Expect southerly wind gusts of 30 to
45 mph through the morning into the afternoon. A few gusts may
exceed 45 mph. A wind advisory has been posted for Thursday from
6 in the morning through 6 in the evening. Impacts to travel may
be possible. Meanwhile, temperatures will climb into the lower
70s for most of the region. Additionally, there is a elevated fire
risk across portions of the region on Thursday afternoon. The
greatest potential for favorable fire conditions will exist along
and east of the Highway 65 corridor. Moisture return will be on
the horizon as we head into Thursday evening reducing the fire
risk.
.LONG TERM...(Friday through Wednesday)
Issued at 234 PM CST Wed Nov 18 2020
For Friday, temperatures will remain well above normal with highs
climbing back into the middle to upper 60s, with several locations
hitting 70. However, a noticeable change as we head into Friday
evening will be clouds building into the region ahead of the next
system.
By Saturday, temperatures will vary from north to south ahead of
the approaching system. Middle 50s will be found to the north with
middle 60s to the south. A strong shortwave trough will begin to
eject out across the central CONUS on Saturday bringing the
return of showers and a few rumbles of thunder to the region.
Model guidance is in good agreement that most of the region will
see widespread measurable rainfall of 0.5 to 1.0 inch. In
conjunction with WPC and ensemble guidance, it appears that areas
along and north of the Interstate 44 could receive rainfall in
excess of 1.0 inch. The stalled front and associated rainfall
will eventually exit the region as the upper level trough sweeps
through Sunday. Cooler temperatures will follow behind the front
on Sunday into early next week, with temperatures returning to
near normal in the 50s.
Mid range model guidance paint the picture of additional rainfall
chances next Tuesday. However, timing and system strength
inconsistencies still exist. This system will continue to be
evaluated as we head into this weekend.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1120 PM CST Wed Nov 18 2020
VFR conditions will persist throughout the TAF period. A strong
low level jet across the region today will translate to continued
southerly gusty winds at the surface during the morning and
afternoon of up to 30-40 knots, particularly at KSGF/KJLN, prior
to weakening during the evening hours. LLWS at 2000 ft of 50-60
knots will also be possible at all TAF sites through around 16Z,
with a return of 40-45 knots of LLWS again during the evening.
Some high clouds are also expected overnight into the morning
hours.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory from 6 AM to 6 PM CST Thursday for MOZ055>058-
066>071-077>083-088>095-101>103.
KS...Wind Advisory from 6 AM to 6 PM CST Thursday for KSZ073-097-101.
&&
SHORT TERM...Perez
LONG TERM...Perez
AVIATION...RothsteinHazardous weather outlook, Nov 18, 6:14 PM CST, 8 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 614 PM CST Wed Nov 18 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-200015- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 614 PM CST Wed Nov 18 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited non thunderstorm wind risk. Elevated fire weather risk. DISCUSSION... Elevated fire weather conditions will continue this evening and tonight generally along and west of Highway 65 due to continued southerly winds of 10 to 20 mph and gusts up to 20 to 30 mph alongside relative humidity values of 40 to 55 percent throughout the overnight hours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Gusty southerly winds will return on Thursday. A wind advisory is in effect for portions of the region on Thursday. Expect south winds of 20 to 30 mph with gusts of 40 to 50 mph. Moisture will start to return on Thursday but some elevated fire weather will be possible, mainly across the eastern Ozarks. Widespread rain with locally heavy rainfall possible this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Rothstein
Nearby
Red Flag Warnings in Missouri, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.